Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
The best advice on this site is to taper off slowly and to take as long as necessary to do it. Going from 37.5 mg to zero seems too big a drop too fast. It's good to feel again, but not if what you feel is like cr*p. Please read all the posts on this site for more information.
Dram*mine will help with dizziness.
Hey TexasD. My Doc told me thats the lowest dosage to come off this god forsaken horrible drug. It will be 8 weeks tomorrow and I really do feel like absolute crap!!!! I’m trying CBD, L-Tryptophan as well as Omega 3 and vitd3. I have insomnia, tingling in the hands and more. Sure am wondering when I’m supposed to feel better. I didnt feel good on Effexor but I didnt feel this crappy. This is the worst!! When I have a crappy sleep i have a crappy next day!!!!!
Hi there – my situation is very similar to yours. Prescribed for Hot Flashes…worked a little but not much. I had random sweating instead! I went from 150, down to 75, then 37.5 for 2 weeks. After 2 weeks of 37.5, Dr said to stop cold. I have this horrible eye movement difficulty you spoke of. How long did this last for you? I'm on day 3 of nothing. Please…so hard!!
It is hard. Too darn hard! I thought I would be over the side effects by now. Just feel so crappy, especially after a crappy nights sleep. Tomorrow I start my 9th week without the Ven. Hopefully this all ends soon!!!!!
Hi Shaker. I'm a Volunteer Mentor and not a medical professional, and cannot make medical diagnoses or give medical advice. How I have withdrawn from other drugs, so I highly respect the advice of others on this site who have withdrawn from Effexor. If you go back several pages you will find others who have successfully withdrawn from Effexor.
At the time they reached 37.5 mg, they opened up the capsule each time and removed a number of the beads inside, usually 10 at a time. As they adjusted to the reduced capsule, they would begin reducing the number by an additional 5 or 10 beads, going again until they adjusted physically to the reduced intake. If they found that removing 10 beads was too much, they would go back up to only removing 5 at a time. Eventually they could stop taking any of it. That could take a year or longer.
Please go slowly in your withdrawal. Doctors don't take Effexor, and most doctors don't know much about drugs. Your pharmacist is a more knowledgeable resource about the effects of drugs and withdrawal. However, those who have been through it are the best resource. This drug seems to be a particularly difficult one for withdrawal. Again, go back through these posts and read the experiences of others who have been successful. I'm hoping the best for you. It may mean that you need to go back to your previous dosage and start your withdrawal again — much more slowly. Good luck.
Hi Gail. Thanks for the info. I’m just wondering that because i’m 8 weeks complete without Ven if it would be a step back if I would restart it. I dont see my Doc until the 4th of Sept so Thats still aways away. I sure do feel the pits and I’m trying all these vitamins-CBD, Tryptophan and others. Its the insomnia that I find so hard to deal with. Cant seem to shake it!!!!! Enjoy your day!!!!
I tried trintellix it’s worst then Effexor ! I did nothing but throw up everyday!! Am on 37 1/2 if Effexor for the next 2 weeks ,I rather suffer with depression then ever take another pill doctors don’t know nothing about ….
I am three days off effexor. Feel horrid. Started decreasing dosage four months ago. Got to 35.5 and just decided to chuck it once and for all. I have upset stomach, squirts, nightmares, lethargy. I have some edibles to help me sleep but my stomach doesn't much like them. I am so miserable.
I'm a seventeen year old girl who has been on Effexor for 3 years now. I'm down from 300mg to 37.5mg (300 to 225, 225 to 187.5, 187.5 to 150, 150 to 112.5, 112.5 to 75, and 75 to 37.5 and now 37.5 to 0). And the symptoms have never been this bad with any other decrease. I don't know what to do. I feel like a failure if I take it again, but it's so bad. I feel like I can barely stand. Like everytime I get up, I'm going to pass out. Everything hurts. Im so so tired. I just want to be done with this stupid medicine, but I don't know if I can do this last decrease from 37.5mg to 0mg. Why did they ever put a child on this medication? Knowing it would be terrible to miss a dose? And then terrible to get off of it?
If overeating a symptom of getting off of this literal hell of a drug? I've gained almost 20 pounds since I started tapering off. I feel constantly hungry. If I don't eat, I then feel sick. And I've always hated my body and now I'm hating it even worse. I feel so trapped in my own skin.